Alert archive / Nebraska / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 155, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 23, 1998, 1:09 AM CDT for Frontier County, Hayes County, Nebraska. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 1998, 1:09 AM CDT (06:09 UTC)
- Expired
- Jun 23, 1998, 2:15 AM CDT
- In force
- 66 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
Counties Frontier County, NE, Hayes County, NE
The radar
The Goodland radar (KGLD), 153 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 8:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 23, 12:00 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1134 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
957 WUUS1 KLBF 230606 RRA SVRLBF NEC063-085-230715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 109 AM CDT TUE JUN 23 1998 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRONTIER COUNTY IN SOUTHWESTERN NEBRASKA HAYES COUNTY IN SOUTHWESTERN NEBRASKA * UNTIL 215 AM CDT * AT 108 AM CDT... NORTH PLATTE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 29 MILES NORTH NORTHWEST OF MCCOOK OR 17 MILES WEST SOUTHWEST OF MAYWOOD MOVING EAST AT 30 MPH. * DAMAGING HAIL AND/OR DESTRUCTIVE WINDS CAN BE EXPECTED NEAR... MAYWOOD BY 140 AM CDT CURTIS BY 150 AM CDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS RLB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:15 PM CDT, 9 hours 54 minutes earlier.
Area forecast discussion, Jun 22, 3:15 PM CDT, 9 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 315 PM CDT MON JUN 22 1998 FORECAST PROBLEMS ARE POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING THE 18Z SURFACE ANALYSIS SHOWS HIGH PRESSURE OVER NORTHEAST NEBRASKA WITH FRONTAL BOUNDARY DIFFICULT TO FIND OVER NORTHEAST COLORAD. WINDS WERE SOUTHEAST AT 5 TO 10 MPH ACROSS WESTERN NEBRASKA. VISIBLE SATELLITE INDICATES CONVECTION FIRING OVER SOUTHEAST WYOMING AND THE FRONT RANGE OF NORTHERN COLORADO AND ALSO NEAR BFF. WATER VAPOR IMAGERY INDICATED A SHORTWAVE OVER WESTERN COLORADO MOVING NORTHEAST. THE ETA MODEL IS PREFERRED WITH THIS PACKAGE DUE TO THE NGM NORTHERN BIAS OF SURFACE LOW BY 36 HOURS. FURTHERMORE...THE NGM DRIES THE AREA OUT TOO QUICKLY AFTER 12Z TUESDAY. ALL THE PARAMETERS ARE IN PLACE FOR SEVERE WEATHER EVENT TONIGHT ACROSS THE FA PER 940. THE THETA-E RIDGE IS ACROSS THE SOUTHWEST AND THE NEBRASKA PANHANDLE. CAPE VALUES ARE PROGGED BY ETA FROM 1000 TO 2000 J/KG. LIFTED INDICES ARE PROGGED AT -5. HELICITY VALUES RANGE FROM 200 TO 500 M2/S2. UPPER DIVERGENCE PROG SHOWING BULLS EYE OVER WESTERN NEBRASKA TONIGHT AS SHORTWAVE MOVES THROUGH WITH Q-G FORCING INDICATED. ETA QPF SHOWING BULLS EYE OF PRECIP BY 12Z OVER WEST CENTRAL NEBRASKA. FFG VALUES ARE UNDER 2 INCHES OVER THE ANW-ONL GROUP SO THAT AREA WILL NEED TO BE MONITORED FOR FLASH FLOODING. SHOWERS AND STORMS WILL LINGER OVER ANW-ONL TUESDAY MORNING WITH REDEVELOPMENT IN THE AFTERNOON WITH WHAT ANOTHER CHANCE FOR SEVERE TUESDAY NIGHT IN THE NORTHEAST WITH LIFTED INDICES AROUND -8 AND CAPE FROM 1000 TO 2000 J/KG. UPPER DIVERGENCE IS ALSO OVER THE NORTHEAST FOR TUESDAY NIGHT AS THETA-E RIDGE SHIFTS INTO EASTERN NEBRASKA. SOUTHWEST SHOULD BE CAPPED WITH 700 TEMPERATURES APPROACHING 12 DEGREES. ON WEDNESDAY...SURFACE LOW MOVES INTO NORTHEAST NEBRASKA WITH TROUGH EXTENDING SOUTHWEST TO MCK. THUNDERSTORMS CHANCES SHOULD DECREASE CONSIDERABLY AS THIS LOW SHIFTS NORTHEAST OUT OF THE FA. FOR TEMPERATURES FOLLOWED NGM GUIDANCE AND WENT WITH A BLEND OF NGM/FAN GUIDANCE FOR HIGHS WEDNESDAY. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN PRODUCT OMAZFPNE... CCF LBF BU 060/087 060/089 063 631 OGA BU 059/087 058/088 061 631 IML BU 063/088 061/090 062 631 VTN BB 061/087 059/086 061 644 ONL BB 063/086 063/087 064 546 ANW BB 062/087 062/086 063 546 BBW BB 061/086 061/087 063 545 FS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 11:22 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 48 min |
| Jun 23, 12:03 AM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant | 47 min |
| Jun 23, 1:31 AM CDT | Flash Flood Warning | LBF | Hayes | 3 hr |
| Jun 23, 2:09 AM CDT | Flash Flood Warning | LBF | Hayes | 6 hr |
| Jun 23, 2:24 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 66 min |
| Jun 23, 2:51 AM CDT | Flash Flood Warning | LBF | Lincoln | 6 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.